PDA

View Full Version : Questions please. 1st time user



Yorkman
02-08-11, 16:53
Hi, I have hardly slept for over a week now, just say 2 hrs per night. I've always got work on my mind and I'm stressed with it , like this for a year at least.
Basically i got worse last Monday, panicky, upset crying, drained as I've had little sleep etc.
The doc said i have anxiety and wanted to put me on anti depressants. I said not yet because work have to know any meds i take. The doctor then suggested 2x10mg tablets at night to help me sleep plus they may lift my mood a little said the doc.
But they have not made me sleep!!! Last night I had 3 tablets and still did not sleep well, i was awake after 1hr 30min.
And they don't seem to have lifted my mood in the slightest, im still so low, never felt this bad before!
Will amitriptyline lift my mood or make me sleepy ? Should i take more?
Just so low and need advice, feel alone. I hate this feeling.

karlwirral
22-08-11, 13:47
im quite suprised you never slept i had 1 10mg of this and was zonked for 13 hours even when i got up i was so groggy for the rest of the day. So bad i never took another one. they tried me ont hem for long term migraines

Davevanza
09-09-11, 07:40
Hi, I have hardly slept for over a week now, just say 2 hrs per night. I've always got work on my mind and I'm stressed with it , like this for a year at least.
Basically i got worse last Monday, panicky, upset crying, drained as I've had little sleep etc.
The doc said i have anxiety and wanted to put me on anti depressants. I said not yet because work have to know any meds i take. , never felt this bad before!
Will amitriptyline lift my mood or make me sleepy ? Should i take more?
Just so low and need advice, feel alone. I hate this feeling.


Hi


The doctor then suggested 2x10mg tablets at night to help me sleep plus they may lift my mood a little said the doc.
But they have not made me sleep!!! Last night I had 3 tablets and still did not sleep well, i was awake after 1hr 30min. And they don't seem to have lifted my mood in the slightest, im still so low


I was prescribed Amitriptyline 25mg, for chronic headache by my Neurologist. ( But it doesn't help at all, Valproate works for me).

I think 20mg that your doc prescribed is a low dose compared to those used for Major Depression, which can be up to 300mg/day.

I took 50mg, and it still doesn't put me to sleep.
Well everyone reacts differently to even the same medication, and it is best to follow the doc advice, as antidepressants usually start to work within 3-4 weeks.

If 1 type of Antidepressant doesn't help with the symptom, the doc usually either increases the dose or changes to a different type of antidepressant.

And there are now many in the market. But different countries sometimes have different indications for it.

Here in Australia, Bupropion which comes under the name of Zyban is only used for smoking cessation. It is not even listed as an antidepressant. And my Psychiatrist never prescribes it either.

The same with Moclobemide. It is available here under the brand name Aurorix, ( it is a Reversible Inhibitor of Monoamines- type A), but not available in States.

Instead, Selegiline which is an Irreversible Inhibitor of Monoamine- type B, is used in States for depression if i am not mistaken ( under the name Emsam).

So the best advice you should seek is to talk to your Doc, as he may refer you to a Psychiatrist, who is more expert in this field.

Hope you get well soon.

Kind regards,
Dave

Danath
08-11-11, 12:58
alas I have a similar experience to relate, I have taken up to 100mg at times and still not gone to sleep without difficulty, conversely, a friend of mine will, as a previous poster mentioned, sleep for about 12 hours after taking just 10mg, I'm not sure why this happens, it just seems to affect people differently like most drugs

pinkdove
08-11-11, 13:03
hi yorkman, first you need to speak to your gp, maybe even a phone consultation, but you should not take higher doses without your gp's pemission, it may not be the right med for you, and it is too soon to see any difference in your mood, we are all different and react to meds differntly too, do not suffer any more, he will understand you needs your sleep, and try to follow his advice, you will get there. good luck x